×

zbMATH — the first resource for mathematics

Renewal theory for asymmetric \(U\)-statistics. (English) Zbl 1406.60041
Summary: We extend a functional limit theorem for symmetric \(U\)-statistics [R. G. Miller jun. and P. K. Sen, Ann. Math. Stat. 43, 31–41 (1972; Zbl 0238.62057)] to asymmetric \(U\)-statistics, and use this to show some renewal theory results for asymmetric \(U\)-statistics.
Some applications are given.

MSC:
60F05 Central limit and other weak theorems
60F17 Functional limit theorems; invariance principles
60K05 Renewal theory
PDF BibTeX XML Cite
Full Text: DOI Euclid arXiv
References:
[1] Robert H. Berk, Limiting behavior of posterior distributions when the model is incorrect. Ann. Math. Statist.37 (1966), 51–58. · Zbl 0151.23802
[2] Patrick Billingsley, Convergence of Probability Measures. Wiley, New York, 1968.
[3] Miklós Bóna, The copies of any permutation pattern are asymptotically normal. Preprint, 2007. arXiv:0712.2792
[4] Miklós Bóna, On three different notions of monotone subsequences. Permutation Patterns, 89–114, London Math. Soc. Lecture Note Ser., 376, Cambridge Univ. Press, Cambridge, 2010.
[5] Herold Dehling, Manfred Denker & Walter Philipp, Invariance principles for von Mises and \(U\)-statistics. Z. Wahrsch. Verw. Gebiete67 (1984), no. 2, 139–167. · Zbl 0552.60030
[6] Víctor H. de la Peña and Evarist Giné, Decoupling. Springer-Verlag, New York, 1999.
[7] M. Denker, Ch. Grillenberger & G. Keller, A note on invariance principles for v. Mises’ statistics. Metrika32 (1985), no. 3-4, 197–214. · Zbl 0609.62029
[8] William Feller, An Introduction to Probability Theory and Its Application, volume I, third edition, Wiley, New York, 1968.
[9] A. A. Filippova, The theorem of von Mises on limiting behaviour of functionals of empirical distribution functions and its statistical applications. (Russian.) Teor. Verojatnost. i Primenen.7 (1962), 26–60.
[10] Philippe Flajolet, Wojciech Szpankowski and Brigitte Vallée. Hidden word statistics. J. ACM53 (2006), no. 1, 147–183. · Zbl 1316.68111
[11] Gavin G. Gregory, Large sample theory for \(U\)-statistics and tests of fit. Ann. Statist.5 (1977), no. 1, 110–123. · Zbl 0371.62033
[12] Allan Gut, Stopped Random Walks 2nd ed. Springer, New York, 2009. · Zbl 1166.60001
[13] Allan Gut, Probability: A Graduate Course, 2nd ed. Springer, New York, 2013. · Zbl 1267.60001
[14] Allan Gut & Svante Janson, Converse results for existence of moments and uniform integrability for stopped random walks. Ann. Probab.14 (1986), 1296–1317. · Zbl 0607.60055
[15] Peter Hall, On the invariance principle for \(U\)-statistics. Stochastic Process. Appl.9 (1979), no. 2, 163–174.
[16] Wassily Hoeffding, A class of statistics with asymptotically normal distribution. Ann. Math. Statistics19 (1948), 293–325. · Zbl 0032.04101
[17] Wassily Hoeffding, The strong law of large numbers for \(U\)-statistics. Institute of Statistics, Univ. of North Carolina, Mimeograph series 302 (1961). https://repository.lib.ncsu.edu/handle/1840.4/2128 · Zbl 0098.32902
[18] Wassily Hoeffding, Probability inequalities for sums of bounded random variables. J. Amer. Statist. Assoc.58 (1963), 13–30. · Zbl 0127.10602
[19] Svante Janson, Moments for first passage and last exit times, the minimum, and related quantities for random walks with positive drift. Adv. Appl. Probab.18 (1986), 865–879. · Zbl 0612.60060
[20] Svante Janson, Gaussian Hilbert Spaces, Cambridge Univ. Press, Cambridge, UK, 1997.
[21] Svante Janson, Large deviations for sums of partly dependent random variables. Random Structures Algorithms24 (2004), no. 3, 234–248. · Zbl 1044.60021
[22] Svante Janson, Patterns in random permutations avoiding some sets of multiple patterns. Preprint, 2018. arXiv:1804.06071 · Zbl 1405.05161
[23] Svante Janson, Brian Nakamura & Doron Zeilberger, On the asymptotic statistics of the number of occurrences of multiple permutation patterns. Journal of Combinatorics6 (2015), no. 1-2, 117–143. · Zbl 1312.05011
[24] Svante Janson & Michael J. Wichura, Invariance principles for stochastic area and related stochastic integrals. Stochastic Process. Appl.16 (1984), no. 1, 71–84. · Zbl 0523.60014
[25] Olav Kallenberg, Foundations of Modern Probability. 2nd ed., Springer, New York, 2002. · Zbl 0996.60001
[26] R. G. Miller, Jr. & Pranab Kumar Sen, Weak convergence of \(U\)-statistics and von Mises’ differentiable statistical functions. Ann. Math. Statist.43 (1972), 31–41. · Zbl 0238.62057
[27] Georg Neuhaus, Functional limit theorems for \(U\)-statistics in the degenerate case. J. Multivariate Anal.7 (1977), no. 3, 424–439. · Zbl 0368.60034
[28] A. F. Ronzhin, A functional limit theorem for homogeneous \(U\)-statistics with degenerate kernel. (Russian) Teor. Veroyatnost. i Primenen.30 (1985), no. 4, 759–762. English transl.: Theory Probab. Appl. 30 (1985), no. 4, 806–809. · Zbl 0582.60042
[29] H. Rubin & R.A. Vitale, Asymptotic distribution of symmetric statistics. Ann. Statist.8 (1980), 165–170. · Zbl 0422.62016
[30] Pranab Kumar Sen, Weak convergence of generalized \(U\)-statistics Ann. Probability2 (1974), 90–102. · Zbl 0276.60008
[31] Rodica Simion and Frank W. Schmidt, Restricted permutations. European J. Combin.6 (1985), no. 4, 383–406. · Zbl 0615.05002
[32] Raymond N. Sproule, Asymptotic properties of \(U\)-statistics. Trans. Amer. Math. Soc.199 (1974), 55–64. · Zbl 0307.60028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.